Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 120, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 5, 2002, 10:22 AM CST for Lafourche Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2002, 10:22 AM CST (16:22 UTC)
- Expired
- Nov 5, 2002, 11:00 AM CST
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Lafourche Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 9:50 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.4 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 1:45 AM CST, 8 hours 37 minutes earlier.
Area forecast discussion, Nov 5, 1:45 AM CST, 8 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
145 AM CST TUE NOV 5 2002
MODELS FAIRLY CLOSE FOR A CHANGE WITH ETA A TAD SLOWER THAN AVN IN
MOVING COLD FRONT EAST OF OUR CWA...@ 3HOURS. FINALLY...LOOK LIKE
ALL ELEMENTS ARE GETTING INTO SINK FOR A SEVERE THUNDERSTORM
EVENT...850MB JET UP OF 40 - 50 KT FORECAST BY AVN MODEL LOOKS ON
TRACK. LCH 00Z RAOB ALREASDT SHOWS 40KT AT 850 FOR 00Z RUN. THIS
SHOULD BRING PRECIPITABLE WATER LEVELS ABOVE 2 INCHES TODAY. 250MB
JET AXIS IS A TAD TOO FAR TO WEST AT 12Z. HOWEVER...BY 18Z AS
SURFACE BOUNDARY APPROACHES...SOUTH CENTRAL LA AND SOUTHWEST MS
BEGIN TO FALL UNDER FAVORABLE RIGHT REAR QUADRANT FOR MAXIMUM
DIFLUENCE ALOFT. WILL MENTION CHANCE OF SEVERE IN ALL ZONES MAINLY
IN AFTERNOON HOURS TO COINCIDE WITH MAX WARM AIR ADVECTION...LOW
LEVEL CONVERGENCE...UPPER LEVEL DIFLUENCE AND SURFACE BOUNDARY.
WILL ALSO ISSUR FLOOD WATCH FOR ENTIRE CWA AS FLASH FLOOD GUIDANCE
VALUES HAVE LOWERED TO 0.7 INCH/HOUR IN SOUTHWEST MS AND 1.7 IN
REMAINDER OF CWA. EXPECT SHOWERS AND THUNDERSTORMS TO FORM IN A
SQUALL LINE AND TRAIN NORTHEAST UP THE LINE. WITH RAINFALL RATES OF
1.5 TO 3 INCHES IN LESS THAN AN HOUR.
REMAINDER OF FORECAST SHOULD WILL BE A BREEZE THRU THURSDAY WITH
WINDS DIEING OFF THURSDAY MORNING. NEXT FRONTAL SYSTEM PROGGED BY
MODELS AND NCEP IS FOR SUNDAY/MONDAY. PRELIMINARY NUMBERS
ARE:
MCB 69/50/64/42 9200 BTR 68/52/65/43 +200
MSY 76/58/67/51 9300 GPT 73/55/68/49 9500
.NEW...SMALL CRAFT ADVZY...COASTAL WATERS OUT TO 60 NM FROM
PASCAGOULA MS TO ATCHAFALAYA BAY INCLUDING LAKES
PONTCHARTRAIN AND MAUREPAS
LA...FLOOD WATCH...LA034>040...046>050...056>070
MS...FLOOD WATCH...MS068>070..071...077000080>081Hazardous weather outlook, Nov 5, 6:00 AM CST, 4 hours 22 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CST TUE NOV 5 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .TODAY... ...A TORNADO WATCH IS IN EFFECT UNTIL 1000 AM THIS MORNING... SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING AHEAD OF A COLD FRONT. SOME OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE WITH A FEW TORNADOES POSSIBLE OVER SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI THIS MORNING. ...A FLOOD WATCH IS IN EFFECT FOR TODAY... RAINFALL RATES FROM THE NUMEROUS SHOWERS AND THUNDERSTORMS IS EXPECTED TO REACH ONE TO 2 INCHES PER HOUR WITH LOCALLY HIGHER AMOUNTS IN SEVERE THUNDERSTORMS. THE SATURATED SOIL IN SOUTHWEST MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI WILL NOT HOLD ANY MORE RAINFALL. MOST RAIN THAT FALLS WILL QUICKLY RUNOFF INTO LOW LYING AREAS AND RIVERS RESULTING IN FLOODING. FLOODING... RIVER FLOOD WARNINGS MAY BE REQUIRED FOR RIVERS IN SOUTHEAST LOUISIANA THIS AFTERNOON DUE TO THE EXPECTED ADDITIONAL HEAVY RAINFALL FROM THUNDERSTORMS TODAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUIRED THIS MORNING. STAY ABREAST OF THE LATEST FORECASTS CONCERNING POSSIBLE ACTIVATION. .WEDNESDAY THROUGH MONDAY... HIGH PRESSURE WILL REBUILD OVER THE AREA TONIGHT THROUGH FRIDAY BRINGING DRIER AND COOLER WEATHER. A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA LATE SUNDAY WITH CLEARING CONDITIONS ON MONDAY.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 8:04 AM CST | Special Marine Warning | LIX | 116 min | |
| Nov 5, 8:41 AM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 5, 9:51 AM CST | Special Marine Warning | LIX | 84 min | |
| Nov 5, 9:56 AM CST | Tornado Warning | LIX | Saint Charles | 49 days |
| Nov 5, 9:56 AM CST | Tornado Warning | LIX | Jefferson, Saint Charles | 49 days |
| Nov 5, 10:10 AM CST | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 56 days |
| Nov 5, 10:10 AM CST | Tornado Warning | LIX | Jefferson | 35 min |
| Nov 5, 10:20 AM CST | Special Marine Warning | LIX | 115 min | |
| Nov 5, 10:20 AM CST | Special Marine Warning | LIX | 115 min | |
| Nov 5, 10:31 AM CST | Tornado Warning | LIX | Jefferson, Lafourche, Plaquemines | 44 min |
| Nov 5, 10:56 AM CST | Special Marine Warning | LIX | 109 min | |
| Nov 5, 11:08 AM CST | Tornado Warning | LIX | Plaquemines, Saint Bernard | 37 min |
| Nov 5, 11:46 AM CST | Severe Thunderstorm Warning | LIX | Plaquemines | 44 min |
| Nov 5, 12:05 PM CST | Special Marine Warning | LIX | 115 min | |
| Nov 5, 12:55 PM CST | Special Marine Warning | LIX | 2 hr | |
| Nov 5, 2:04 PM CST | Special Marine Warning | LIX | 116 min | |
| Nov 5, 11:52 AM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 38 min |
| Nov 5, 12:05 PM CST | Tornado Warning | LIX | Jackson | 40 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.